• Side effects of taxol & carboplactin

    Asked by BuckeyeShelby on Friday, September 7, 2012

    Side effects of taxol & carboplactin

    What is the worst side effect you've experienced? What side ffect did you anticipate that might not have materialized?

    8 Answers from the Community

    8 answers
    • FreeBird's Avatar
      FreeBird

      My dad had adjuvant chemotherapy after lung surgery a couple years ago, with taxol and carboplatin. I do not know if there's a difference in the dose of what he had compared to your cancer, and everyone is different. But he did very well with it. Just very fatigued and tired, and he got the chemo hiccups. He felt a little crappy. The blood counts dropped, and he was given a shot of Neulasta to boost the white cells up. That gave him a lot of joint pain. Other than that, I was surprised at how well he did with it. That was my first experience seeing someone go through chemotherapy up close. Maybe it didn't seem so bad because I was expecting a lot worse.

      The hiccups were fixed with a medication called chlorpromazine (Thorazine).

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      I almost forgot, he lost his hair. It started falling out, so he asked me to just buzz it off.

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      I'm sorry, it was a while ago. I just remembered he had a taste in his mouth. That's it I think. Like I said, the main thing was he was just wiped out tired, and took a lot of naps. I went through my notes. He did have compazine at home for nausea, but did not need it. So they were expecting that he might be nauseous.

      With the taxol and carboplatin, he was given prednisone, and benadryl.

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      I think for me the worst side effect were the abdominal cramps and diarrhea. I could pretty much sleep through the rest of it, but they kept me up at night and the lack of sleep just made everything else feel worse as well.

      over 4 years ago
    • Cindy's Avatar
      Cindy

      The worst side affects for me was the peripheral neuropathy because I still have it over year after my last treatment although it has improved. Other side affects were constipation, hair loss, fatigue, and white blood cell count lowered which probably contributed to a urinary tract infection. The side affect I thought I would have but didn't was nausea.

      over 4 years ago
    • Ivy's Avatar
      Ivy

      Side effects for me were hair, eyebrow, and eyelash loss; extreme constipation due to the chemo and due to the anti-nausea drugs; and extreme folliculitis (redness, itching, swelling of the hair follicles of the head). Taxol causes the follicuiitis. This required treatment with a dermatologist and inability to wear anything on my head (no wig and hats only for short periods) for 3 months. Fortunately, this was during the summer time when a bald, exposed head doesn't get cold. The folliculitis actually causes the scalp to be quite hot to the touch, even after the visible red bumps are gone.

      Other side effects included difficulty controlling blood sugar levels while taking Emend and dexamethasone; peripheral neuropathy (which has diminished but hopefully will continue to go away); changes in taste and digestion (had to be much more careful of what I ate or drank for the first 2 weeks after each chemotherapy); fairly extreme breathlessness due to lowered blood levels; bone pain; very tired; skin changes--bad texture and extreme bags around eyes for 2 weeks after each chemotherapy. Although my red blood count/hemoglobin was low, none of the levels were low enough to need treatment. The area around the port would be somewhat red and irritated for about a week. Also my oncologist recommended that I not have allergy injections while doing chemotherapy, so it was harder to manage respiratory allergies. I was also having brachytherapy during chemotherapy, so difficulty urinating and abdominal pain were probably from that rather than from chemo. Sometimes it''s hard to distinguish which treatment causes which problem. However, several doctors flattered me saying I seemed to weather all quite well as chemo goes. I never lost or gained any significant weight--up a pound or two and then down a pound or two.

      It certainly didn't feel like I was doing particularly well during the 4 months of chemotherapy, but the doctors have a different perspective.

      over 4 years ago
    • nancibee's Avatar
      nancibee

      Worst side effect from carbo/taxol was finding out my neutrophil ANC had dropped to 540 and I had to have my chemo delayed. The blood count was taken right after my visit to my oncologist who had told me I was a rock star because I was handling chemo so well. So I was blown away and angry when the treatment had to be delayed. I want to get this over as soon as possible and get my hair back.

      I have some tingling, but since I have MS too, I don't know if it is my normal everyday tingling that I have experienced for years or if is from the chemo. In any case, I do not find it interfering with my life.

      I do not experience nausea. Just a little bit of acid reflux.

      over 4 years ago
    • Ivy's Avatar
      Ivy

      I forgot to list two additional side effects, which may be common to other types of chemotherapy as well as taxol and carboplatin. The chemo gets into your eyes, so I found that my vision was poor for a week or 10 days after each chemotherapy. I had no trouble doing general tasks, but reading was extremely difficult. After I've been finished with chemo for about 6 weeks, I have an appointment scheduled with my ophthalmologist, as whatever the vision level is will probably be stabilized by then. This was not a drastic vision change, but it was noticeable in reading the paper, reading on the computer, etc.

      The other side effect was night sweats. I had several days after each chemotherapy in which night sweats and general inability to regulate body heat properly was pretty obvious. This, too, didn't last too long, but hasn't yet gone completely away.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.